MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INT HEX CAP SCR 5.0MM X 60MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INT HEX CAP SCR 5.0MM X 60MM; NAIL, FIXATION, BONE
Model Number 71642260
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Injury (2348)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was perfomed due to proximal screw breaking after three months of original implant.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Please see attached for summary for our investigation.(b)(4).
 
Event or Problem Description
Based on the available information, the revision surgery has not been performed as of this date.
 
Additional Manufacturer Narrative
[(b)(4)].

Brand Name
INT HEX CAP SCR 5.0MM X 60MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6819964
Report Number1020279-2017-00658
Device Sequence Number68611
Product Code JDS
UDI-Device Identifier03596010465047
UDI-Public(01)03596010465047(17)260105(10)16AM04091
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model Number71642260
Device Catalogue Number71642260
Device Lot Number16AM04091
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer07/31/2017
07/31/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date01/12/2018
03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71642255/10CM17147
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR